MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO ROTATING MCA; CLIP, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. LIGACLIP*ENDO ROTATING MCA; CLIP, IMPLANTABLE
Catalog Number ER420
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Date sent 2/24/2026.D4 batch # unk.The device upon which this medwatch is based has been received, however, the evaluation is not yet complete.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.The lot/batch history records were reviewed and certified by external manufacturing for y7058f, that the manufacturing criteria were met prior to the release of the equipment.The certificate records are accessible through external manufacturing.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: how did device not work? did device jammed (not fire clips)? did device not feed clips? did device drop or eject clips? did device sideways feed clips? did device fire malformed clips? did device fire scissored clips? if other please specify.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
It was reported that during an lap gastric bypass the applier was not delivering any clips correctly.No patient consequences.
 
Additional Manufacturer Narrative
(b)(4).Date sent 3/26/2026.D4 batch #y7058c.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the er420 device was received with no damage in the external components.In an attempt to replicate the reported incident, the device was tested for functionality; upon cycling, the instrument was noted to be empty and locked out.The instrument is designed to lock out after all the clips have been fired; therefore, a potential cause of the customer reported experience is the firing of all of the clips and the instrument "will not fire" (activation of the lock out mechanism).In order to evaluate the condition of the internal components of the device had it was disassembled.Upon disassembling, no anomalies were found.As part of ees quality process all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as the device was returned empty.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.A manufacturing record evaluation was performed for the finished device batch y7058c number, and no non-conformances were identified.

Common Device Name
CLIP, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
orla o'mahony
475 calle c
guaynabo 
3035526892
MDR Report Key24429475
Report Number3005075853-2026-01564
Device Sequence Number10393249
Product Code FZP
UDI-Device Identifier10705036012597
UDI-Public(01)10705036012597(17)291031(10)Y7058F(21)
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K864102
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberER420
Device Lot NumberY7058F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/30/2026
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date02/24/2026
Supplement Report FDA Received Date03/26/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown